# SDR 3FFA2016060800001

- Difficulty date: June 8, 2016
- Submitted: June 8, 2016
- Operation: Air carrier
- Aircraft: N200TK
- Make and model: Beech B200
- Aircraft serial: BB1240
- System (JASC): 2700 · Flight Control System
- Part: Relay
- Part number: 6046H39B
- Condition: Failed
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

TROUBLESHOT AND FOUND FLAP MOTOR RELAY FAILED CLOSED WHERE IT WAS CONTINUOUSLY MAINTAINING POWER TO THE FLAP MOTOR.  AFTER APPROXIMATELY 2.3 HOUR, PART 91 FLIGHT PILOT AND DOM STARTED ENGINE FOR RETURN FLIGHT HOME.  APPROXIMATELY 45 SECONDS LATER THE CABIN STARTED TO FILL WITH SMOKE AND A STRONG ELECTRICAL BURNING ODOR COMING FROM A/C WEMACS FOLLOWED.  DOM ASKED PILOT TO SHUT ACFT DOWN TO TRY AND LOCATE PROBLEM.  PULLED UP AFT CENTER ISLE FLOOR THINKING A/C BLOWER WAS FAILING.  ASK PILOT TO TURN POWER ON AND TURN BLOWER ON WITH NO ADVERSE PROBLEMS, THEN ASK PILOT TO RUNRT ENGINE.  ALMOST IMMEDIATELY AFTER THE GENERATOR WAS ENERGIZED, I WITNESSED SMOKE COMING FROM UNDER THE NEXT FORWARD FLOOR PANEL WHERE FLAP MOTOR AND RELAY IS LOCATED.  REMOVED PANEL THEN WITNESSED AND VERIFIED SMOKE COMING FROM MOTOR WHICH HAD THE SAME FOUL BURNING ODOR. REACHED DOWN TO TOUCH MOTOR AND IT WAS EXTREMELY HOT TO THE TOUCH AS WAS THE GEARBOX AND AFT SPAR APPROXIMATELY 10" ON EITHER SIDE OF THE GEAR BOX WHERE IT MOUNTS WAS VERY TOO HOT TO TOUCH.  ASKED PILOT TO SHUT THE ACFT DOWN.  WITH BATTERY POWER ON, ASKED PILOT TO PULL FLAP MOTOR`S 20 AMP CIRCUIT BREAKER AND FLAP CONTROL CIRCUIT BREAKER TOOK POWER AWAY FROM RELAY.  AFTER COOLING OFF, RESETTING FLAP CONTROL/MOTOR CIRCUIT BREAKERS, RELAY RE-ENERGIZED AND BEGAN TO HEAT UP.  LEFT CIRCUIT BREAKERS PULLED AND SECURED.  CONSULTED AFM AND DETERMINED FLIGHT TO HOME BASE WAS POSSIBLE USING FLAPS UP CHARTS FOR TAKEOFF AND LANDING.  REPLACED RELAY AND MOTOR.  PROBLEM SOLVED.  FUNCTIONALLY CHECKED FLAPS AT ALL POSITIONS GOING UP AND DOWN.  NO FAULTS FOUND AND PHYSICALLY OBSERVED BY TOUCH RELAY MAKE AND BREAK.  AFTER EXTENDED PERIOD OF POWER ON WITH 28V POWER CART, NO HEAT WAS NOTED ON RELAY OR FLAP MOTOR.  BEFORE RELAY WAS REPLACED, AS SOON AS BATTERY POWER WAS ENERGIZED, RELAY ENERGIZED IMMEDIATLY, UNCOMMANDED.  FAILURE OF THIS RELAY IN THE CLOSED POSITION DID NOT SEEM TO HAVE ANY CIRCUIT PROTECTION, BREAKERS DID NOT POP, THEREFORE, BURNING THE MOTOR/GEARBOX ASSY AND HEATING UP AFT SPAR PRESUMABLY BECAUSE IT WASN`T A DIRECT SHORT.  THERE ARE FLIGHT CONTROL CABLES IN VERY CLOSE PROXIMITY, 
WITHIN ARCING DISTANCE, TO MOTOR, RELAY AND ASSOCIATED WIRING.
